Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this high wind warning at Jun 6, 2013, 12:54 AM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 12:54 AM CDT (05:54 UTC)
- Expired
- Jun 6, 2013, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
Counties Crockett County, TX, Irion County, TX, Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 47 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 3430 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS74 KSJT 060554 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1254 AM CDT THU JUN 6 2013 ...HIGH WIND WARNING FOR THE WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU... .AN EARLIER LINE OF THUNDERSTORMS PRODUCED AN OUTFLOW BOUNDARY THAT WILL MOVE SOUTH THROUGH THE WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU PRODUCING NORTHWEST WINDS OF 40 MPH WITH GUSTS OVER 50 MPH. TXZ071-072-076-077-060800- /O.NEW.KSJT.HW.W.0002.130606T0554Z-130606T0800Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO 1254 AM CDT THU JUN 6 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. * IMPACTS: SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...SCATTERED POWER OUTAGES POSSIBLE...LIGHT OBJECTS BLOWN AROUND * TIMING: FROM 1 AM THROUGH 3 AM * WINDS: NORTHWEST WINDS OF 40 MPH GUSTING TO 55 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Jun 5, 11:39 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 5, 11:39 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1139 PM CDT WED JUN 5 2013 .AVIATION... /06Z UPDATE/ VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. CONVECTIVE COMPLEXES WILL AFFECT THE KABI TERMINAL AND THE KSJT TERMINAL FOR THE NEXT SEVERAL HOURS...THE REMAINING TERMINALS SHOULD BE FREE OF CONVECTIVE ACTIVITY THROUGH THE TAF PERIOD. A COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS SHIFTING WINDS NORTHEASTERLY THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 83 67 85 65 / 50 20 30 10 20 SAN ANGELO 71 89 67 87 67 / 30 20 40 30 20 JUNCTION 68 92 70 87 67 / 10 20 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT WED JUN 5 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 257 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...ALONG AND NORTH OF A SONORA TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY THROUGH FRIDAY NIGHT. A FEW STORMS COULD APPROACH SEVERE LEVELS THURSDAY AFTERNOON AND EVENING...MAINLY ALONG THE I-10 CORRIDOR. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. 24
In the hours before
Local storm report, Jun 5, 10:17 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1017 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 1 S ROBY 32.73N 100.38W
06/05/2013 E1.75 INCH FISHER TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300349
SNLocal storm report, Jun 5, 10:52 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL STAMFORD 32.94N 99.80W
06/05/2013 E1.00 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1300350
SNLocal storm report, Jun 5, 11:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1101 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ANSON 32.76N 99.90W
06/05/2013 JONES TX LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN...POWER LINES DOWN...AND
SEVERAL CARPORTS TURNED OVER
&&
EVENT NUMBER SJT1300351
SNLocal storm report, Jun 5, 11:03 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1103 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 1 E HAWLEY 32.61N 99.79W
06/05/2013 E1.00 INCH JONES TX PUBLIC
&&
EVENT NUMBER SJT1300352
JOHNSONLocal storm report, Jun 5, 11:06 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1106 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL STAMFORD 32.94N 99.80W
06/05/2013 M1.25 INCH JONES TX PUBLIC
&&
EVENT NUMBER SJT1300353
JOHNSONLocal storm report, Jun 5, 11:09 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 4 N HAWLEY 32.67N 99.81W
06/05/2013 E60 MPH JONES TX PUBLIC
&&
EVENT NUMBER SJT1300354
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 51 min |
| Jun 5, 7:33 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 42 min |
| Jun 5, 8:05 PM CDT | Areal Flood Advisory | SJT | Tom Green | 85 min |
| Jun 5, 8:15 PM CDT | Special Weather Statement | SJT | Tom Green | 60 min |
| Jun 5, 8:26 PM CDT | Special Weather Statement | SJT | Nolan | 34 min |
| Jun 5, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Jun 5, 8:49 PM CDT | Special Weather Statement | SJT | Concho | 56 min |
| Jun 5, 9:03 PM CDT | Special Weather Statement | SJT | Sterling | 57 min |
| Jun 5, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 48 min |
| Jun 5, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 45 min |
| Jun 5, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 51 min |
| Jun 5, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 51 min |
| Jun 5, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 40 min |
| Jun 5, 10:34 PM CDT | Areal Flood Advisory | SJT | Taylor | 56 min |
| Jun 5, 10:48 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| Jun 5, 10:57 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 33 min |
| Jun 5, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 47 min |
| Jun 5, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| Jun 6, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Fisher, Nolan, Sterling | 59 min |
| Jun 6, 12:50 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 55 min |
| Jun 6, 12:57 AM CDT | Special Weather Statement | SJT | Haskell | 63 min |
| Jun 6, 1:07 AM CDT | Special Weather Statement | SJT | Runnels | 53 min |
| Jun 6, 1:20 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 55 min |
| Jun 6, 1:27 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 63 min |
| Jun 6, 1:32 AM CDT | Special Weather Statement | SJT | Coleman | 58 min |
| Jun 6, 1:33 AM CDT | Special Weather Statement | SJT | Coleman | 57 min |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.